Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Adjacency preserving mappings
of invariant subspaces of a null system

Author: Wen-ling Huang
Journal: Proc. Amer. Math. Soc. 128 (2000), 2451-2455
MSC (1991): Primary 51A50; Secondary 51B25
Published electronically: November 29, 1999
MathSciNet review: 1690993
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In the space $I_r$ of invariant $r$-dimensional subspaces of a null system in $(2r+1)$-dimensional projective space, W.L. Chow characterized the basic group of transformations as all the bijections $\varphi:I_r\to I_r$, for which both $\varphi$ and $\varphi^{-1}$ preserve adjacency. In the present paper we show that the two conditions $\varphi:I_r\to I_r$ is a surjection and $\varphi$ preserves adjacency are sufficient to characterize the basic group. At the end of this paper we give an application to Lie geometry.

References [Enhancements On Off] (What's this?)

  • 1. R. Baer. Linear Algebra and Projective Geometry. Academic Press, New York, San Francisco, London, 1952. MR 14:675j
  • 2. W. Benz. Geometrie der Algebren. Springer-Verlag, Berlin Heidelberg New York, 1973. MR 50:5623
  • 3. W. Benz. Geometrische Transformationen. BI Wissenschaftsverlag, Mannheim; Leipzig; Wien; Zürich, 1992. MR 93i:51002
  • 4. W.-L. Chow. On the geometry of algebraic homogeneous spaces. Ann. Math., 50(1):32-67, 1949. MR 10:396d
  • 5. L.K. Hua. Geometries of matrices III. Fundamental theorems in the geometries of symmetric matrices. Trans. Amer. Math. Soc., 61:229-255, 1947. MR 9:171e
  • 6. L.K. Hua. Geometries of symmetric matrices over any field with characteristic other than two. Ann. Math., 50:8-31, 1949. MR 10:424h
  • 7. W.-l. Huang. Adjacency preserving mappings of Grassmann spaces. Abh. Math. Sem. Univ. Hamburg, 68:65-77, 1998. CMP 99:05
  • 8. J. A. Lester. Distance preserving transformations. In F. Buekenhout, editor, Handbook of Incidence Geometry, pages 921-944, Amsterdam, 1995. Elsevier. MR 96j:51019
  • 9. Z.-X. Wan. Geometry of matrices. Adv. Stud. Pure Math., 24:443-453, 1996. MR 97h:15017
  • 10. Z.-X. Wan. Geometry of matrices. World Scientific, Singapore, 1996. MR 98a:51001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 51A50, 51B25

Retrieve articles in all journals with MSC (1991): 51A50, 51B25

Additional Information

Wen-ling Huang
Affiliation: Mathematisches Seminar, Universität Hamburg, Bundesstrasse 55, 20146 Hamburg, Germany

Keywords: Null system, adjacency preserving mappings, symmetric matrices, Lie transformations
Received by editor(s): September 25, 1998
Published electronically: November 29, 1999
Communicated by: Christopher Croke
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society